{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,7,11]],"date-time":"2026-07-11T03:36:37Z","timestamp":1783740997579,"version":"3.55.0"},"reference-count":5,"publisher":"Scientific Scholar","content-domain":{"domain":["surgicalneurologyint.com"],"crossmark-restriction":true},"short-container-title":[],"abstract":"<jats:sec id=\"st1\">\n<jats:title>Background: <\/jats:title>\n<jats:p>Diabetes insipidus (DI) is a rare entity in neuroanesthesia, most often encountered in the context of hypothalamic\u2013pituitary surgeries. Its occurrence during the intraoperative period, outside of any manipulation of this region, is exceptional and may delay diagnosis.<\/jats:p>\n<\/jats:sec>\n<jats:sec id=\"st2\">\n<jats:title>Case Description: <\/jats:title>\n<jats:p>We report the case of a 54-year-old female patient who underwent surgery for a cerebellopontine angle schwannoma and developed signs of DI early during the intraoperative period, even before any surgical incision. No usual contributing factors were identified. The favorable outcome following cessation of propofol infusion suggests a probable role of this agent in the development of this disorder.<\/jats:p>\n<\/jats:sec>\n<jats:sec id=\"st3\">\n<jats:title>Conclusion: <\/jats:title>\n<jats:p>This case illustrates an atypical but important complication to be aware of in anesthesia. The sudden onset of polyuria during surgery, even outside of hypothalamic\u2013pituitary procedures, should prompt consideration of DI, especially in the presence of potentially triggering pharmacological agents.<\/jats:p>\n<\/jats:sec>","DOI":"10.25259\/sni_377_2025","type":"journal-article","created":{"date-parts":[[2025,6,6]],"date-time":"2025-06-06T06:42:57Z","timestamp":1749192177000},"page":"228","update-policy":"https:\/\/doi.org\/10.25259\/crossmark_policy","source":"Crossref","is-referenced-by-count":1,"title":["Transient diabetes insipidus triggered by propofol infusion during brain surgery"],"prefix":"10.25259","volume":"16","author":[{"given":"Firas","family":"Kalai","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sarra","family":"Sammari","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Lotfi","family":"Rebai","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sabrine","family":"Ben Brahem","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Olfa","family":"Faten","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ichraf","family":"Ardhaoui","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"10894","published-online":{"date-parts":[[2025,6,6]]},"reference":[{"key":"10.25259\/SNI_377_2025\/ref-1","doi-asserted-by":"crossref","first-page":"159","DOI":"10.4103\/2229-5151.114277","article-title":"Polyuria following an overdose","volume":"3","author":"Collins","year":"2013","journal-title":"Int J Crit Illn Inj Sci"},{"key":"10.25259\/SNI_377_2025\/ref-2","doi-asserted-by":"crossref","first-page":"466","DOI":"10.1016\/j.jclinane.2008.04.013","article-title":"Diabetes insipidus associated with propofol anesthesia","volume":"20","author":"Kassebaum","year":"2008","journal-title":"J Clin Anesth"},{"key":"10.25259\/SNI_377_2025\/ref-3","doi-asserted-by":"crossref","first-page":"205","DOI":"10.1152\/physrev.00024.2001","article-title":"Aquaporins in the kidney: From molecules to medicine","volume":"82","author":"Nielsen","year":"2002","journal-title":"Physiol Rev"},{"key":"10.25259\/SNI_377_2025\/ref-4","doi-asserted-by":"crossref","first-page":"679","DOI":"10.1016\/j.jclinane.2014.02.012","article-title":"Propofol and diabetes insipidus","volume":"26","author":"Soo","year":"2014","journal-title":"J Clin Anesth"},{"key":"10.25259\/SNI_377_2025\/ref-5","doi-asserted-by":"crossref","first-page":"82","DOI":"10.1213\/ANE.0000000000005344","article-title":"Perioperative diabetes insipidus caused by anesthetic medications: A review of the literature","volume":"134","author":"Van Decar","year":"2022","journal-title":"Anesth Analg"}],"container-title":["Surgical Neurology International"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/surgicalneurologyint.com\/transient-diabetes-insipidus-triggered-by-propofol-infusion-during-brain-surgery\/","content-type":"text\/html","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/surgicalneurologyint.com\/surgicalint-articles\/transient-diabetes-insipidus-triggered-by-propofol-infusion-during-brain-surgery\/","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,6,6]],"date-time":"2025-06-06T06:42:58Z","timestamp":1749192178000},"score":1,"resource":{"primary":{"URL":"http:\/\/surgicalneurologyint.com\/surgicalint-articles\/transient-diabetes-insipidus-triggered-by-propofol-infusion-during-brain-surgery\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,6,6]]},"references-count":5,"alternative-id":["10.25259\/SNI_377_2025"],"URL":"https:\/\/doi.org\/10.25259\/sni_377_2025","relation":{},"ISSN":["2152-7806","2229-5097"],"issn-type":[{"value":"2152-7806","type":"electronic"},{"value":"2229-5097","type":"print"}],"subject":[],"published":{"date-parts":[[2025,6,6]]},"article-number":"228"}}